Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 73, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 16, 1999, 8:02 PM CDT for Fulton County, Mason County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 1999, 8:02 PM CDT (01:02 UTC)
- Expired
- May 16, 1999, 8:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Fulton County, IL, Mason County, IL
The radar
The Lincoln radar (KILX), 66 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1869 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 170102 RRA SVRSPI ILC057-125-170145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 802 PM CDT SUN MAY 16 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN WEST CENTRAL ILLINOIS MASON COUNTY IN CENTRAL ILLINOIS * UNTIL 845 PM CDT * AT 8 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF HAVANA... MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAVANA MATANZAS BEACH LIVERPOOL LARGE HAIL CAN BE EXPECTED WITH THIS STORM. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. GEELHART/KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:20 PM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, May 16, 2:20 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT SUN MAY 16 1999 12Z ETA/AVN MODEL RUNS SEEM TO HANDLE MOVEMENT AND PLACEMENT OF SYSTEM OVER CENTRAL PLAINS THE BEST. TODAY...TEMPS HAVE WARMED UP NICELY WITH PLENTY OF WAA AND BREEZY S WINDS. FOR TONIGHT...CONVECTION WILL BEGIN TO FIRE ALONG THE BOUNDARY AND MOVE E...SHOULD REACH EXTREME WESTERN SECTIONS OF AREA LATE TONIGHT THEN PROGRESS THRU CWA DURING THE DAY AND EARLY EVENING HOURS. WITH THE WAA AND SOUTHERLY WINDS...TEMPS WILL BE RATHER MILD OVERNIGHT...MIDDLE 60S. ON MONDAY...CF WILL MOVE INTO PIA AROUND 00Z AND INTO LWV AFTER 06Z. PCPN WILL BE HEAVY AT TIMES...BUT NOT ENOUGH TO EXCEED FFG VALUES WHICH HAVE RECOVERED SOMEWHAT OVER CWA. SPC HAS CWA IN SLIGHT RISK FOR MONDAY...MAINLY WITH STORMS ASSOCIATED WITH FRONTAL PASSAGE ON MONDAY EVENING. TEMPS ON MONDAY WILL DEPEND ON CLD CVR AND PCPN...MIDDLE 70S N TO 80 TO 85 IN THE SERN COUNTIES. PCPN WILL PERSIST INTO THE MORNING HOURS ON TUESDAY...TAPERING OFF FROM W TO E. THE REST OF THE FORECAST PERIOD SHOULD BE DRY AS HIGH PRESSURE BUILDS OVER CWA. PRELIMINARY CCF FOR COORDINATION... SPI TW 067/078 059/071 053 68467 PIA TW 065/075 057/070 052 68667 DEC TW 066/079 059/071 053 68467 CMI TW 066/079 060/071 054 68467 MTO TW 066/080 061/071 055 68256 LWV TW 067/083 062/073 056 68256 BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 12:34 AM CDT | Severe Thunderstorm Warning | ILX | Stark | 41 min |
| May 17, 12:45 AM CDT | Severe Thunderstorm Warning | ILX | Peoria | 45 min |
| May 17, 1:06 AM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 39 min |
| May 17, 1:15 AM CDT | Severe Thunderstorm Warning | ILX | Woodford | 45 min |
| May 17, 1:29 AM CDT | Severe Thunderstorm Warning | ILX | Scott | 31 min |
| May 17, 1:40 AM CDT | Severe Thunderstorm Warning | ILX | Morgan | 50 min |
| May 17, 1:56 AM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 34 min |
| May 17, 2:12 AM CDT | Severe Thunderstorm Warning | ILX | Cass | 48 min |
| May 17, 2:28 AM CDT | Flash Flood Warning | ILX | Tazewell | 3 hr |
| May 17, 7:43 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 47 min |
| May 17, 9:46 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 29 min |
| May 17, 4:25 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 65 min |
| May 17, 4:59 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Richland | 31 min |
| May 17, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 39 min |
| May 17, 5:25 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.